|Allergies to ingrediaents in beer
May 27, 2005
I could not figure out where to pose this question. I have a question about what is known about allergies to beer or the ingredients in beer. For the last couple of months I have noticed that after I have had a few beers out that I have been getting aches all over and run a 102 fever fore a day or so afterward. I have not changed my HIV meds and was wondering what could be going on. I was thinking maybe the yeast in beer or some other ingredients that may be suddenly causing a reaction. I also have been using marijuana to help with appetite and sleeping as marinol even at the lowest does really wacks me out. Last Fall I had a pancreas attack from Kaletra and my Amalase and Lypase levels were very elevated, I recently had some labs done and the Amylase and Lypase levels were normal.
Any advice on what could be the problem.
Concerned in Key West
Response from Dr. Henry
Interesting situation. I haven't heard of any cases quite like you describe in the setting of HIV infection. The fever and body aches would be atypical for pancreatitis or pancreatic irritation. Since protease inhibitors and the non-nucleoside reverse transcriptase inhibitors are metabolized through the liver, there could be something going on there. I have had a number of patients tell me that they are clearly more susceptible to the effects of alcohol. If equivalent amounts of alcohol in wine or mixed drinks don't cause the effect then that might indeed pin down that there is something unique to beer (barley/malt etc) that you may unfortunately have become sensitive to. Your HIV specialist might work with you to design a plan to assess whether it is indeed beer that is the problem. If so, then trying some different beers with different ingredients might be worth it to find one that you could tolerate and enjoy (assuming beer adds to your quality of life!). KH
Liposuction for Buffalo hump. How long will it last
Headache and Vomiting Spells
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.